I had too much Restylane placed in tear troughs. Can it be dissolved?

I am 21, and have dark circles under my eyes from being thin skinned. Two months ago, I had restylane placed in my tear troughs, and the doctor used a full vial on each side. My gut told me it was overcorrected, but I figured she is the expert. As a result, my eyes look smaller, and I have a weird bulge on top of my cheeks overtime I smile. My face looks piggish. Can it be dissolved even though it's two months later?

Doctor Answers 8

Hyaluronidase and dissolving fillers

If you are unhappy with the filler that was injected since too much product was used I would definitely have it dissolved with Vitrase.  It may take a few sessions to dissolve the product in the area.  Next time consider Belotero which is thinner and may be better for you in that delicate under eye area. Best, Dr. Green

Dissolving restylane

Thank you for your question.  I would visit with an experienced plastic surgeon who uses hyaluronidase to address the under eye filler complications.  This usually requires a detailed understanding of the underlying anatomy.  Hyaluronidase can be used to soften the over corrected look, but this is even more of an art to inject than fillers. 

Can Restylane be dissolved

Good question! Sorry to hear about your experience with Restylane. Restylane is a synthetic version of hyaluronic acid, a substance naturally produced by the body which gives the skin its youthful volume and elasticity. It can be dissolved with hyaluronidase. Find a board certified plastic surgeon and/or certified nurse injector.

German Newall, MD
Houston Plastic Surgeon
4.4 out of 5 stars 50 reviews

Restylane

Restylane is easily dissolved using hyaluronidase in this area. It is not uncommon to see too much filler placed in this delicate area and I would seek out someone who is an expert in this area to perform this procedure. You will see improvement in less than 24 hours.

David S. Felder, MD
Fort Lauderdale Oculoplastic Surgeon
4.9 out of 5 stars 82 reviews

Disssolving Restylane In Tear Troughs

Dear Dawn, Thank you for posting your question, for an all to familiar problem. Injecting Restylane, which is a hyaluronic acid gel, in the lower eyelid tear troughs is very technique dependent. Bruising, swelling and visible bumps can occur.  Fortunately, Restylane can be dissolved with hyaluronidase, which dissolves hyaluronic acid. Please see an experienced Board Certified Plastic Surgeon who can evaluate you during your consultation and most likely inject you with hyaluronidase to dissolve the excess Restylane. Best wishes, Dr. Richard Swift

Dissolving restylane

Restylane is hyaluronic acid and can be dissolved with hyaluronidase. You need to be sure you are in the right hands youy should see a board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

I had too much Restylane placed in tear troughs. Can it be dissolved?

Any HA filler can be dissolved with Hylaurondiase but it is in need of a true expert and has a very high costs. Plus from reading all your postings you seem to have had many issues with cosmetic surgery/medicine, maybe you need to go very slowly from now on to try to avoid all your posted issues... 

Restylane tear troughs

Restylane can be dissolved even years after it is injected. See a doctor who is experience with under eye fillers as well as hyaluronidase injections.

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 147 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.